3 doctors weighed in:

Gained 5 kilos while on Zyprexa, (olanzapine) once stopping this drug will I lose the weight?

3 doctors weighed in
Dr. Patricia Foster
Psychiatry
1 doctor agrees

In brief: Yes you should

Good to recognize weight gain from Zyprexa (olanzapine) at 5 kilos.
Yes, when you stop taking Zyprexa (olanzapine) weight gain should slowly reverse. However, discuss with prescribing doctor alternative med that is less likely to cause weight gain. Best way to lose the weight is exercise daily and eat healthy. Cut out junk food, sugary drinks/sodas and you'll feel better. Good luck and take care.

In brief: Yes you should

Good to recognize weight gain from Zyprexa (olanzapine) at 5 kilos.
Yes, when you stop taking Zyprexa (olanzapine) weight gain should slowly reverse. However, discuss with prescribing doctor alternative med that is less likely to cause weight gain. Best way to lose the weight is exercise daily and eat healthy. Cut out junk food, sugary drinks/sodas and you'll feel better. Good luck and take care.
Thank
1 comment
Dr. Terrence Bethea
Unfortunately, few people lose ALL the weight they gain on antipsychotics. I agree with Dr. Foster that sugar-sweetened beverages and simple carbs/fats (junk food) should be avoided. But very few people (except those in informercials) actually lose weight by exercise. You SHOULD exercise because it's good for you body/brain but it only helps for weight maintenance NOT weight loss.
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
34 years in practice
9M people helped
Continue
111,000 doctors available